Chemotherapy-induced Nausea and Vomiting in Children Receiving Intrathecal Methotrexate With/Without Vincristine
Chemotherapy induced nausea is a common side effect for children undergoing chemotherapy.
Furthermore, chemotherapy-induced vomiting is a major factor limiting quality of life during
treatment reported by paediatric cancer survivors. Complete prevention of both nausea and
vomiting is the goal of anti-vomiting and nausea medications. It is important to understand
whether or not certain chemotherapeutic treatments are more or less likely to cause these
symptoms. Acute leukemia is the most common cancer diagnosed in children. Intrathecal
methotrexate is an important part of chemotherapy for the prevention and treatment of
central nervous system leukemia over the 2.5 to 3.5 years of the treatment program for
leukemia. The likelihood that intrathecal methotrexate administered as monotherapy will
cause nausea and vomiting has not yet been described in children. Knowledge of the
likelihood that intrathecal methotrexate will cause nausea and vomiting will therefore be
important to optimize treatment for these side-effects of chemotherapy. The primary aim of
this prospective study is to evaluate the potential of intrathecal methotrexate to cause
nausea and vomiting in paediatric cancer patients.
View this trial on ClinicalTrials.gov
Print this page and take it to your doctor to discuss your eligibilty and treatment options. Only your doctor can refer you to a clinical trial.
These resources are provided in partnership with the
Canadian Cancer Society